Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

Journal Article

Optimal Sequencing of a Single Machine Subject to Precedence Constraints

E. L. Lawler
Management Science
Vol. 19, No. 5, Theory Series (Jan., 1973), pp. 544-546
Published by: INFORMS
Stable URL: http://www.jstor.org/stable/2629451
Page Count: 3
Were these topics helpful?
See something inaccurate? Let us know!

Select the topics that are inaccurate.

  • Download ($30.00)
  • Add to My Lists
  • Cite this Item
Optimal Sequencing of a Single Machine Subject to Precedence Constraints
Preview not available

Abstract

Suppose n jobs are each to be processed by a single machine, subject to arbitrary given precedence constraints. Associated with each job j is a known processing time aj and a monotone nondecreasing cost function cj(t), giving the cost that is incurred by the completion of that job at time t. The problem is to find a sequence which will minimize the maximum of the incurred costs. An efficient computational procedure is given for this problem, generalizing and simplifying previous results of the present author and J. M. Moore.

Page Thumbnails

  • Thumbnail: Page 
544
    544
  • Thumbnail: Page 
545
    545
  • Thumbnail: Page 
546
    546